Search the Community

Showing results for tags 'drug trial'.



More search options

  • Search By Tags

    Type tags separated by commas.
  • Search By Author

Content Type


Forums

  • Main Forums
    • MAIN AND GENERAL FORUM
    • Introductions
    • Symptoms: Descriptions, Discussion, Debate
    • Medications & Other Treatments
  • Active and Future Research
    • Research Articles, Publications and Studies
  • Community Area
    • Community Open Space
    • Forum Information, Questions and Suggestions

Blogs

  • Administrators
  • ldr59's Blog
  • aussie1305's Blog
  • Trip to the Doctors
  • christwill's Blog
  • sunsky231's Blog
  • lhpbloger's Blog
  • jordanhsdjf's Blog
  • Air Jordan Shoes
  • laneyslinas' Blog
  • laneyslinas' Blog
  • tatepolly's Blog
  • khmsahb's Blog
  • hallellen's Blog
  • toutalva's Blog
  • cecilbush's Blog
  • psilocybin420's Blog
  • Air Jordan
  • bullbeata's Blog
  • jonescarl's Blog
  • bartflta's Blog
  • focusonbille's Blog
  • fusereoli's Blog
  • ecrondeb11's Blog
  • hhhzzz00's Blog
  • ecrondeb11's Blog
  • ezakimari's Blog
  • gotohrisa's Blog
  • hondajuri's Blog
  • yasumiki's Blog
  • Cannot stand it anymore
  • haraeriko's Blog
  • rikakumi's Blog
  • mikuyumi's Blog
  • aidarina's Blog
  • aoimio's Blog
  • etoumari's Blog
  • stivenxian's Blog
  • stivenxian's Blog
  • naorie's Blog
  • Developing Story
  • Lilbear22's Blog
  • Poems/Lyrics
  • The Long, Hard Road to Nowhere
  • A stupid mistake
  • Not sure what to do..
  • NOW, I AM PISSED.
  • kevinbacon
  • Warning Signs? Help!
  • Matti's Blog
  • Harry's Blog

Categories

  • HPPD Research Articles
  • RANDOM

Calendars

  • Community Calendar
  • Discussion about future of HPPDonline.com

Found 1 result

  1. So, I'm starting a trial of tiagabine for potential treatment of HPPD symptoms. I'll give a quick rundown and then I guess use this thread as sort of a log. Tiagabine is, for those that don't know, an anticonvulsant typically used as an adjunctive treatment for seizures. However, it has been used off-label in the treatment of panic disorder and generalized anxiety disorder. Tiagabine works as a selective GABA reuptake inhibitor, specifically it works by blocking the action of GAT-1. In turn this increases the overall level of GABA in the brain. Since GABA is an inhibitory neurotransmitter, it would make sense that increasing the levels of it would increase the inhibition of interneuron transmission which in turn would reduce a number of things, the most notable of which is seizures. However, because of the effectiveness GABA receptor modulators such as benzodiazepines in treating anxiety disorders, increasing GABA levels would suggest it would be effective at treating anxiety disorders as well. This is where it starts for me. First my psychiatrist considered the effectiveness of clonazepam in treating HPPD (or at least some of the symptoms of HPPD) with which I believe most of you are familiar. Unfortunately, this wasn't necessarily the case for me. Clonazepam had no effect on visual symptoms but it did have a marked effect on my comorbid panic disorder and the DP/DR associated with HPPD. So next he looked at the inhibitory nature of GABA and hypothesized that increasing overall GABA levels would be beneficial since it seems the main hypothesis is that HPPD is simply neuron disinhibition. So that's what led him to suggesting that I at least give it a try. So far I've run the gamut in terms of medications, SSRIs, NDRIs, antipsychotics, lamotrigine, and clonazepam. I decided to go ahead with it because why not? According to everything I've read it is relatively benign. At the very worst it does nothing, and at the very best it works wonders for HPPD. Somewhere in the middle it simply helps with my panic disorder. Should it not work, we'll just move on and try carbamazepine, and then the other treatments like clonidine, tolcapone w/ levodopa, and naltrexone. I'm only 3 days into this new medication so I don't have anything to report. My psychiatrist says that in his experience and in the literature that the effects of tiagabine should come on fairly quickly, within a few days to a couple of weeks. My dosing target is 8mg/day taken at bedtime and my taper schedule is 2mg for 4 days, 4mg for 4 days, 6mg for 4 days and then finally the full 8mg/day. The only negative side effects I have to report at the moment is a headache (though I'm not sure if this is actually a headache or just a manifestation of dizziness, I'm inclined to think dizziness because it is the number one reported side effect) and some abdominal discomfort (also slightly expected). I'll keep posting in this thread with updates, probably on a weekly basis.